Top answers from doctors based on your search:
Disclaimer

what happens when you stop taking effexor

A 48-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Effexor (venlafaxine): Withdrawal can be intense if suddenly quit from being on high dose. Can have nausea, upset stomach, diarrhea, shakes, dizziness, headache, lightheaded ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 24-year-old male asked:
Dr. Patricia Foster
43 years experience Psychiatry
Taper: slowly as directed by prescribing doctor. You should not experience any withdrawal if dose is lowered slowly and carefully monitored by your doctor. Y ... Read More
A 49-year-old female asked:
Dr. Soroosh Armandi
15 years experience Anti-Aging Medicine
Fibro not a disease: You need find out what's causing your symptoms. Effexor and Lyrica (pregabalin) are just increasing your threshold for tolerance and masking your sym ... Read More
10
10 thanks
A female asked:
Dr. Lynne Weixel
35 years experience Clinical Psychology
If only....: So many people wish there was such a thing. There's little but switching to a different drug or changing doses but please consider adding therapy. It ... Read More
A 51-year-old member asked:
Dr. Robert Berkowitz
33 years experience Psychiatry
Withdrawal: Technically, we use the term discontinuation syndrome to describe what happens on sudden withdrawal from sertraline or other ssri. Symptoms include i ... Read More
10
10 thanks
A 55-year-old member asked:
Dr. Stephen Kibrick
45 years experience Clinical Psychology
Do not stop suddenly: Nortriptyline is a tricyclic antidepressant, available only by prescription. It can make you dizzy or drowsy. Your doctor should monitor your use re ... Read More
A 33-year-old male asked:
Dr. Pamela Pappas
41 years experience Psychiatry
SSRI Discontinuation: Citalopram is an ssri antidepressant. If you stop it or any of its relatives suddenly, you may experience discontinuation (withdrawal) symptoms. The ... Read More
13
13 thanks
A 39-year-old member asked:
Dr. Lance Anderson
24 years experience Psychiatry
Discontinuation: Stopping an ssri abruptly can cause a "discontinuation syndrome" which can be very uncomfortable. People can experience this as physical symptoms, em ... Read More
16
16 thanks
A 47-year-old member asked:
Dr. Bernadette Onuoha
37 years experience Psychiatry
Could be a bad idea: Suddenly stopping your antidepressant medication could lead to serious problems called discontinuation syndrome and it is no pleasant at all. Talk to ... Read More
2
2 thanks
A 50-year-old member asked:
Dr. Jeffrey Desarbo
19 years experience Psychiatry
Serotonin Effects: Some people experience what is known as serotonin discontinuation syndrome which is like withdrawal. Symptoms include dizziness, sweating, nausea, agi ... Read More
1
1 thank
A 54-year-old member asked:
Dr. Susan Wingo
32 years experience Endocrinology
Low thyroid levels: Most people need to thyroid hormone(th) forever because their thyroid can't make enough. Stopping th leads to low thyroid levels, and feeling cold, s ... Read More
A 51-year-old member asked:
Dr. Neil Liebowitz
38 years experience Psychiatry
Depends: If on a higher dose eg 200mg or more. There is an increased risk of seizure. My patient who feel it is helping report that they feel acutely anxious ... Read More
5
5 thanks
A 46-year-old member asked:
Dr. Thomas Knecht
30 years experience Endocrinology
Hypothyroid: Hi. If you stop taking levothyroxine (assuming you're taking it legitimately for hypothyroidism, you'll become hypothyroid again. Levoythyroxine doesn ... Read More
A 42-year-old female asked:
Dr. Dan Fisher
26 years experience Internal Medicine
Depends: With some antidepressants you can get an unpleasant withdrawal syndrome if you stop them suddenly. With others it is not so bad. In either case under ... Read More
1
1 thank
A 50-year-old member asked:
Dr. Mark Reynolds
32 years experience Psychiatry
Diarrhea : Speak to the prescribing physician regarding your complaint. Often such side effects will resolve with time. If they persist, your physician may advis ... Read More
1
1 thank
A 32-year-old female asked:
Dr. Ladislav Volicer
61 years experience Geriatric Psychiatry
You might feel bad: Common responses to dose reduction or cessation of ssris include dizziness, electric shock-like sensations, sweating, nausea, insomnia, tremor, confus ... Read More
1
1 thank
A 32-year-old female asked:
Dr. Bernadette Onuoha
37 years experience Psychiatry
Could be a bad idea: Suddenly stopping your ssri could lead to serious problems called discontinuation syndrome and it is no pleasant at all. Talk to your prescribing doct ... Read More
1
1 comment
1
1 thank
A 56-year-old member asked:
Dr. Alan Koenigsberg
41 years experience Psychiatry
Withdrawal symptoms: Pristiq (desvenlafaxine) is an SNRI antidepressant used to treat depression and anxiety. In some of my patients, they have found that stopping it too ... Read More
A 39-year-old member asked:
Dr. Tariq Niazi
42 years experience Orthopedic Surgery
Depends on your RA -: Being controlled or not. Your symptoms might get worse. You should check with your rheumatologists as they might change it for some other medicine or ... Read More
A 51-year-old member asked:
Dr. Frederick Singer
57 years experience Endocrinology
Hypothyroidism: If you are taking levothyroxine because of hypothyroidism you will develop fatigue, constipation and weight gain over time and perhaps other symptoms.
A 54-year-old member asked:
Dr. Tracy Lovell
20 years experience Rheumatology
Could: If you have been on Prednisone for a long time, you could precipitate adrenal insufficiency. Talk to your before abruptly stopping any medication.
A 50-year-old member asked:
Dr. Walter Futterweit
63 years experience Endocrinology
If acne recurs, Rx: Effect on acne helps with Accutane. If recurs, ant-androgens help the acne.
A 45-year-old member asked:
Dr. Jose Barreto
13 years experience Physical Medicine and Rehabilitation
Nothing : If your vitamin levels are stable and most importantly if you eat a balanced diet with enough fruits and vegetables, you should be fine. www.otwithmd. ... Read More
A 34-year-old female asked:
Dr. Dan Fisher
26 years experience Internal Medicine
Probably nothing.: There are no significant reported ill effects from this, but most people taper this over the course of a week anyway.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month